Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 158, NWS Charleston, WV

May 22, 20114 counties in Kentucky; Lawrence County, Ohio; Cabell County, Wayne County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at May 22, 2011, 6:03 PM EDT for 4 counties in Kentucky; Lawrence County, Ohio; Cabell County, Wayne County, West Virginia. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2011, 6:03 PM EDT (22:03 UTC)
Expired
May 22, 2011, 7:00 PM EDT
In force
57 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Lawrence County, OH, Cabell County, WV, Wayne County, WV

The radar

The Jackson,KY radar (KJKL), 78 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 5:40 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 460 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
460 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

139 
WUUS51 KRLX 222203
SVRRLX
KYC019-043-089-127-OHC087-WVC011-099-222300-
/O.NEW.KRLX.SV.W.0158.110522T2203Z-110522T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
603 PM EDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOYD COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...CANNONSBURG...ASHLAND...
  SOUTHEASTERN CARTER COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...GRAYSON LAKE STATE PARK...GRAYSON...
  SOUTHEASTERN GREENUP COUNTY IN KENTUCKY...
  NORTH CENTRAL LAWRENCE COUNTY IN KENTUCKY...
  EXTREME WEST CENTRAL CABELL COUNTY IN WEST VIRGINIA...
  NORTHWESTERN WAYNE COUNTY IN WEST VIRGINIA...
  SOUTH CENTRAL LAWRENCE COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...IRONTON...COAL GROVE...

* UNTIL 700 PM EDT

* AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES WEST OF GRAYSON LAKE STATE PARK...AND
  MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WEBBVILLE...DENTON...RUSH...GARNER...COALTON...PRINCESS...NAPLES...
  DURBIN...CATLETTSBURG...KENOVA AND CEREDO.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 162 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 9 IN
WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3826 8324 3859 8257 3835 8241 3815 8292
      3817 8292 3817 8298 3819 8302 3818 8306
      3822 8309 3823 8313 3826 8316 3822 8323
TIME...MOT...LOC 2204Z 237DEG 31KT 3824 8306

$$

14
2 follow-up statements
379 
WWUS51 KRLX 222246
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
646 PM EDT SUN MAY 22 2011

KYC127-222257-
/O.CAN.KRLX.SV.W.0158.000000T0000Z-110522T2300Z/
LAWRENCE KY-
646 PM EDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAWRENCE COUNTY
IN KENTUCKY IS CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3844 8287 3859 8257 3835 8241 3826 8264
      3826 8269 3824 8274 3824 8277 3824 8278
TIME...MOT...LOC 2247Z 237DEG 31KT 3844 8266

$$

KYC019-043-089-OHC087-WVC011-099-222300-
/O.CON.KRLX.SV.W.0158.000000T0000Z-110522T2300Z/
BOYD KY-CARTER KY-GREENUP KY-LAWRENCE OH-CABELL WV-WAYNE WV-
646 PM EDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN GREENUP...EAST CENTRAL CARTER AND BOYD COUNTIES IN
KENTUCKY...AND SOUTH CENTRAL LAWRENCE COUNTY IN SOUTHEAST OHIO...AND
NORTHWESTERN WAYNE AND EXTREME WEST CENTRAL CABELL COUNTIES IN WEST
VIRGINIA...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SUMMIT...OR NEAR ASHLAND...MOVING NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTWOOD...RUSSELL...BELLEFONTE...CATLETTSBURG...KENOVA...IRONTON...
COAL GROVE...SOUTH POINT...CEREDO AND BURLINGTON

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 178 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 9 IN
WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3844 8287 3859 8257 3835 8241 3826 8264
      3826 8269 3824 8274 3824 8277 3824 8278
TIME...MOT...LOC 2247Z 237DEG 31KT 3844 8266

$$

30
748 
WWUS51 KRLX 222254
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
654 PM EDT SUN MAY 22 2011

KYC019-043-089-OHC087-WVC011-099-222305-
/O.EXP.KRLX.SV.W.0158.000000T0000Z-110522T2300Z/
BOYD KY-CARTER KY-GREENUP KY-LAWRENCE OH-CABELL WV-WAYNE WV-
654 PM EDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENUP...EAST
CENTRAL CARTER AND BOYD COUNTIES IN KENTUCKY...AND SOUTH CENTRAL
LAWRENCE COUNTY IN SOUTHEAST OHIO...AND NORTHWESTERN WAYNE AND
EXTREME WEST CENTRAL CABELL COUNTIES IN WEST VIRGINIA WILL EXPIRE AT
700 PM EDT...

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 178 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 9 IN
WEST VIRGINIA.

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3844 8287 3859 8257 3835 8241 3826 8264
      3826 8269 3824 8274 3824 8277 3824 8278
TIME...MOT...LOC 2255Z 237DEG 31KT 3848 8258

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:00 PM EDT, 3 minutes earlier.

Area forecast discussion, May 22, 6:00 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
600 PM EDT SUN MAY 22 2011

.SYNOPSIS...
WARM SOUTHERLY WINDS BRING A SUMMER LIKE AIRMASS...WITH CHANCES OF
SHOWERS AND THUNDERSTORMS THROUGH MONDAY. SOME STORMS MAY BE SEVERE
THIS EVENING. A COLD FRONT THEN SETS UP JUST TO OUR NORTH AND WEST.

&&

.NEAR TERM /THROUGH MONDAY/...
UPDATED FOR SEVERE THUNDERSTORM WATCH TIL 11 PM THIS EVENING. LOOKS
LIKE BEST PART OF DEVELOPING COMPLEX OVER EASTERN KENTUCKY LATE THIS
AFTERNOON WILL SHIFT EASTWARD ACROSS SOUTHERN HALF OF THE AREA.
INCREASED POPS TO CAT SOUTH...AND HIGH CHANCE NORTH THRU 03Z...THEN
DECREASE POPS TO GENERALLY SLIGHT CHANCE WITH EXITING COMPLEX AND
LOSS OF HEATING.

PREVIOUS DISCUSSION...
MODELS ARE STRUGGLING WITH SMALL SCALE FEATURES IN THIS AIRMASS.
FEEL THAT MODELS HAVE A GOOD HANDLE ON FEATURES CURRENTLY BEARING
DOWN ON THE REGION...BUT CONFIDENCE WANES CONSIDERABLY WITH TIME AS
DIFFERENCES MULTIPLY. THEREFORE...WILL TRY TO BE SPECIFIC
INITIALLY...BUT MORE GENERIC WITH TIME. FOR LOWS TONIGHT...WILL GO
ON THE WARMER SIDE OF GUIDANCE IN THE WESTERN COUNTIES WHERE WINDS
WILL PERSIST. ON MONDAY...NAM MOS HIGHS LOOK TOO COOL...BUT MAV MOS
LOOKS TO WARM. WILL RUN A COMPROMISE.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
A COLD FRONT WILL APPROACH AND LAY OUT ACROSS THE OH VALLEY DURING
THE SHORT TERM...INCLUDING SE OH. THIS SHOULD CREATE A GREATER
COVERAGE OF CONVECTION ACROSS SE OH...INTO NORTHERN WV...AIDED BY
OCCASIONAL IMPULSES TRAVELING ALONG THE BOUNDARY. MODELS ARE IN GOOD
AGREEMENT WITH ONE SUCH WAVE ON TUESDAY AFTERNOON AND
EVENING...AFFECTING MAINLY SE OH AND NORTHERN WV. SPC CONTINUES TO
HIGHLIGHT A BROAD AREA OF SLIGHT RISK ACROSS MS AND OH VALLEYS
TUESDAY...INCLUDING AREAS ALONG AND WEST OF OH RVR IN THE CWA.
GREATEST THREAT FOR SVR SHOULD LIE ACROSS SE OH MONDAY...EXPANDING
INTO WESTERN WV TUESDAY AS FRONT CLOSES IN. BOUNDARY WILL BEGIN TO
RETREAT NORTH INTO GREAT LAKES AREA ON WEDNESDAY IN RESPONSE TO
AMPLIFYING TROF ACROSS THE PLAINS.

CONTINUE TREND OF BLENDING IN MET GUIDANCE AS MAV LOOKS TOO WARM
GIVEN EVAPOTRANSPIRATION EFFECTS. LOW TO MID 80S LOOK GOOD OUTSIDE
OF CONVECTION WITH GENERALLY LOW 60S FOR LOWS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UPR RIDGE BUILDING ALONG EAST COAST LATE THIS WEEK...WILL HELP TO
STIFF ARM EFFECTS OF LOW PRESSURE MOVING INTO WESTERN OH VALLEY. AS
SUCH...MUCH OF THE ACTION SHOULD STAY WEST OF CWA UNTIL PERHAPS LATE
FRIDAY GIVEN CONTINUED TREND OF SLOWING THINGS DOWN. CONSIDERABLE
UNCERTAINTY EXISTS GOING INTO THE WEEKEND REGARDING IF UPR LOW
REMAINS ATTACHED TO WESTERLIES OR GETS LEFT BEHIND OVER OH VALLEY.
MODELS ARE STRUGGLING WITH DETAILS OF PAC ENERGY ALONG WITH STRENGTH
OF RIDGE ALONG EAST COAST. TRIED TO STAY CLOSE TO HPC
SOLUTION...KEEPING HIGH CHC POPS THRU WEEKEND. SHOULD UPR RIDGE HOLD
AND BUILD...THEN HPC SOLUTION MAY BE TOO PESSIMISTIC. TEMPS WILL
REMAIN ON THE WARM SIDE...GENERALLY LOW TO MID 80S.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
22Z SUNDAY THRU 18Z MONDAY...
THROUGH 03Z...THUNDERSTORM COMPLEX OVER EASTERN KENTUCKY WILL
GENERALLY SHIFT EASTWARD THIS EVENING...AFFECTING SOUTHERN HALF OF
THE AREA MOST...BUT STILL SCATTERED STORMS NORTH. BASICALLY...VFR
CAN BE EXPECTED OUTSIDE OF THUNDERSTORMS.

AFTER 03Z...ISOLATED STORMS AT BEST THRU 08Z...THEN INCREASING AGAIN
AFTER 08Z AS AN UPPER LEVEL IMPULSE APPROACHES FROM THE WEST. SOME
FOG POSSIBLE AFTER 06Z WHERE RAIN HAS FALLEN THIS EVENING AND IF
CLOUDS BREAK...OTHERWISE ...VFR OUTSIDE OF THUNDERSTORMS.

AFTER 12Z...ANY FOG THAT FORMS LIFTS...BUT SCATTERED REMAIN
POSSIBLE. AGAIN...VFR OUTSIDE OF STORMS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM TO LOW. NEW STORM GENERATION BEHIND THE
MAIN COMPLEX THIS EVENING MAY BE MORE LIMITED THAN FORECAST. FOG
POTENTIAL LATER TONIGHT HIGHLY DEPENDENT ON WHERE RAIN FALLS THIS
EVENING AND IF SKIES CLEAR SOMEWHAT.

ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORMS COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z MONDAY...
IFR POSSIBLE IN ROUNDS OF SHOWERS OR THUNDERSTORMS TUESDAY AFTERNOON
THROUGH THURSDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV/RPY/30
NEAR TERM...JMV
SHORT TERM...30
LONG TERM...30
AVIATION...JMV
Hazardous weather outlook, May 22, 5:56 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
556 PM EDT SUN MAY 22 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>031-033>038-232200-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
556 PM EDT SUN MAY 22 2011

...SEVERE THUNDERSTORM WATCH 333 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND
WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE AREA IS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY
AFTERNOON INTO MONDAY EVENING...AS WELL AS FOR TUESDAY AFTERNOON
AND EVENING. THE MAIN THREATS EACH DAY WILL BE LARGE HAIL AND
DAMAGING WIND. AREAS THAT RECEIVE REPEATED HEAVY RAINFALL FROM
THUNDERSTORMS WILL ALSO NEED TO BE MONITORED FOR LOCALIZED WATER
PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ032-039-040-046-047-232200-
TAYLOR-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
556 PM EDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.
THE AREA IS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WIND. AREAS THAT RECEIVE REPEATED HEAVY RAINFALL FROM
THUNDERSTORMS WILL ALSO NEED TO BE MONITORED FOR LOCALIZED WATER
PROBLEMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE AREA IS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY
AFTERNOON INTO MONDAY EVENING. THE MAIN THREATS WILL BE LARGE HAIL
AND DAMAGING WIND. AREAS THAT RECEIVE REPEATED HEAVY RAINFALL
FROM THUNDERSTORMS WILL ALSO NEED TO BE MONITORED FOR LOCALIZED
WATER PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, May 22, 5:13 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
513 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             2 WSW GENOA             38.11N  82.50W
05/22/2011  M0.50 INCH       WAYNE              WV   TRAINED SPOTTER

&&

EVENT NUMBER RLX1100636

JEE
Local storm report, May 22, 5:21 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
521 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             VANSANT                 37.23N  82.09W
05/22/2011  E0.88 INCH       BUCHANAN           VA   PUBLIC

&&

EVENT NUMBER RLX1100637

NW
Local storm report, May 22, 5:38 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
538 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             GRAYSON                 38.32N 82.99W
05/22/2011  U0.75 INCH       CARTER             KY   PUBLIC

            EVENT OCCURRED BETWEEN
            510 PM 05/22/2011 AND 525 PM 05/22/2011

&&

NNNN
Local storm report, May 22, 5:40 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
540 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             RUSH                    38.29N 82.75W
05/22/2011  U1.00 INCH       BOYD               KY   PUBLIC

&&

NNNN
Local storm report, May 22, 5:56 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
556 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             LOUISA                  38.11N  82.60W
05/22/2011  E0.50 INCH       LAWRENCE           KY   TRAINED SPOTTER

&&

EVENT NUMBER RLX1100638

JEE
Local storm report, May 22, 6:02 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
602 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             1 NE MARTHA             38.01N  82.90W
05/22/2011  E1.00 INCH       LAWRENCE           KY   TRAINED SPOTTER

            DIME TO QUARTER SIZED HAIL OBSERVED

&&

EVENT NUMBER RLX1100639

JEE

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 2:48 PM EDTSpecial Weather StatementRLXBoyd, Carter27 min
May 22, 3:01 PM EDTSevere Thunderstorm WarningRLXBoyd, Carter, Greenup, Lawrence59 min
May 22, 4:57 PM EDTSevere Thunderstorm WarningRLXBoyd, Carter, Lawrence63 min
May 22, 5:11 PM EDTSevere Thunderstorm WarningRLXBoyd, Carter, Greenup64 min
May 22, 5:49 PM EDTSevere Thunderstorm WarningRLXLawrence56 min
May 22, 6:19 PM EDTSevere Thunderstorm WarningRLXLawrence26 min
May 22, 5:36 PM EDTSevere Thunderstorm WarningRLXJackson, Vinton24 min
May 22, 5:52 PM EDTSevere Thunderstorm WarningRLXAthens, Gallia, Jackson, Meigs, Vinton, Washington53 min
May 22, 7:08 PM EDTSevere Thunderstorm WarningRLXGallia, Jackson, Lawrence, Vinton37 min
May 22, 7:29 PM EDTSevere Thunderstorm WarningRLXAthens, Jackson, Vinton31 min
May 22, 4:06 PM EDTSevere Thunderstorm WarningRLXCabell, Kanawha, Lincoln, Putnam, Wayne54 min
May 22, 4:40 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming65 min
May 22, 4:52 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Putnam, Wayne53 min
May 22, 6:55 PM EDTSpecial Weather StatementRLXBoone, Lincoln, Logan, Wayne35 min
May 22, 7:04 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Lincoln, Logan, Raleigh and 2 more56 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.